MAUDE Adverse Event Report: COOK INC PERC NGAGE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC PERC NGAGE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G56401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a pcnl (percutaneous nephrolithotomy) antegrade ureteroscopy using a perc ngage nitinol tipless stone extractor, the basket broke after only one pass in the kidney.Another device was opened and used to successfully complete the procedure.According to the initial reported, no adverse effects were reported due to the alleged malfunction.
 
Additional Manufacturer Narrative
It was reported, the basket broke after only one pass in the kidney.Another device was opened and used to successfully complete the procedure.Investigation evaluation: reviews of complaint history, device history record, manufacturing instructions, quality control data and the instructions for use(ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.The evidence indicated the device was made to specification.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: this device is conductive.Avoid contact with any electrified instrument.Excessive force could damage device.The device was not returned.The provided information stated the device "broke".Based on previous complaints, it is assumed that the basket of the device would not open and close properly, as that was the most common failure mode for the device.Without the device available for investigation, a cause for the issue could not be determined.The risk documentation procedures were reviewed, and it was determined that no actions are required.We will continue our monitoring of similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
PERC NGAGE NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9681540
Report Number1820334-2020-00305
Device Sequence Number16269064
Product Code FFL
UDI-Device Identifier00827002564015
UDI-Public(01)00827002564015(17)220306(10)9572522
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2022
Device Model NumberG56401
Device Catalogue NumberNGRE-100038
Device Lot Number9572522
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR